MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 - 060X132 (FDA); CATHETER, PERCUTEANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 - 060X132 (FDA); CATHETER, PERCUTEANEOUS
Catalog Number M003IC0601320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, the tip of the catheter was fractured and moved to the external carotid artery.No additional information was provided.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the entire catheter shaft was found bent.The shaft was kinked 10cm from the proximal end.The radiopaque (ro) marker was missing from the distal tip of the catheter and the distal tip was broken, confirming the reported issue.In case of this complaint, there were no anomalies noted to the catheter during preparation, the device was prepared as per direction for use (dfu), and the patient¿s the patient¿s internal carotid artery (ica) was noted to be tortuous.From the damage noted to the device, it is evident that there were difficulties encountered during the clinical procedure causing the ro marker to detach from the distal tip.It is probable that the tortuosity of the patient¿s anatomy causes the as reported event; therefore, an assignable cause of procedural factors was assigned to the as reported issues ' nv - dac shaft broken/fractured', and 'nv ¿ unexpected movement of device' and to the as analyzed issues 'nv - dac tip damaged','nv ¿ catheter ro marker missing', ' nv ¿ dac shaft damaged'as the issues are associated with a product that meets stryker design and manufacture specification and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during the procedure, the tip of the catheter (subject device) was fractured and moved into the external carotid artery.The fractured part of the catheter was removed form the patient's anatomy.The clot was not fully removed from the patient.The procedure was completed to the extent of the physician satisfaction.There were not clinical consequences to the patient reported due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the entire catheter shaft was found bent.The shaft was kinked 10cm from the proximal end.The radiopaque (ro) marker was missing from the distal tip of the catheter and the distal tip was broken, confirming the reported issue.Functional testing was not performed as the defect was visually confirmed.In case of this complaint, there were no anomalies noted to the catheter during preparation, the device was prepared as per the direction for use (dfu), and the patient¿s anatomy was noted to be tortuous.From the damage noted to the device, it is evident that there were difficulties encountered during the clinical procedure causing the ro marker to detach from the distal tip.It is probable that the tortuosity of the patient¿s anatomy causes the as reported event; therefore, an assignable cause of procedural factors was assigned to the as reported issues ' nv - dac distal tip detached/separated ', and 'nv ¿ unretrieved device fragments' and to the as analyzed issues 'nv ¿ dac shaft kinked/ bent', 'nv ¿ dac distal tip detached/separated', and 'nv ¿ catheter ro marker missing', as the issues are associated with a product that meets stryker design and manufacture specification and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during the procedure, the tip of the catheter (subject device) was fractured and moved into the external carotid artery.The clot was not fully removed from the patient.The procedure was completed to the extent of the physician satisfaction.There were not clinical consequences to the patient reported due to this event.

Brand Name
AXS CATALYST 6 - 060X132 (FDA)
Common Device Name
CATHETER, PERCUTEANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7943455
Report Number3008881809-2018-00436
Device Sequence Number16560242
Product Code DQY
UDI-Device Identifier07613327012033
UDI-Public07613327012033
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberM003IC0601320
Device Lot Number20161330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer11/28/2018
12/28/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date12/18/2018
01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR